Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 68, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2019, 3:39 PM EDT for 4 counties in Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 22, 2019, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:16 PM EDT | TSTM WND DMG | Waynesboro, GA | BURKE COUNTY SHERIFF REPORTED TREES AND POWER LINES DOWN IN THE TOWN OF WAYNESBORO. |
| Jun 22, 4:36 PM EDT | TSTM WND GST 58 | 5 Nne Waynesboro, GA | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 5 NNE WAYNESBORO. SKYWARN SPOTTER REPORTED ESTIMATED WINDS OF 58 MPH, NO HAIL, EXTREMELY HEAVY RAINS. |
| Jun 22, 4:36 PM EDT | TSTM WND GST 58 | 5 Nne Waynesboro, GA | SKYWARN SPOTTER REPORTED ESTIMATED WINDS OF 58 MPH, NO WINDS, EXTREMELY HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
312
WUUS52 KCAE 221939
SVRCAE
GAC033-073-189-245-222030-
/O.NEW.KCAE.SV.W.0068.190622T1939Z-190622T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
339 PM EDT Sat Jun 22 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southern McDuffie County in east central Georgia...
Southwestern Columbia County in east central Georgia...
Northwestern Burke County in east central Georgia...
Southwestern Richmond County in east central Georgia...
* Until 430 PM EDT.
* At 338 PM EDT, severe thunderstorms were located along a line
extending from near Warrenton to Gough, moving east at 30 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Grovetown, Thomson, Waynesboro, Hephzibah, Harlem, McBean, Gough,
Blythe, Dearing, Keysville, Vidette, Leitner Lake Conference
Center, Liberty Park Community Center, Arties Pond Public Fishing
Area, McDuffie County Fire Department, Adamsville, Bath-Edie, Pea
Patch Aerodrome, McDuffie Regional Medical Center and Boneville.
This includes Interstate 20 in Georgia between mile markers 180 and
188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Persons in campgrounds should seek shelter until these storms pass.
&&
LAT...LON 3353 8228 3311 8177 3301 8228 3308 8229
3323 8223 3327 8226 3327 8229 3331 8234
3331 8239 3334 8244 3334 8250 3336 8253
3335 8255 3341 8255 3344 8258
TIME...MOT...LOC 1938Z 256DEG 28KT 3336 8262 3310 8223
HAIL...0.75IN
WIND...70MPH
$$1 follow-up statement
767
WWUS52 KCAE 221957
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
357 PM EDT Sat Jun 22 2019
GAC033-073-189-245-222030-
/O.CON.KCAE.SV.W.0068.000000T0000Z-190622T2030Z/
McDuffie GA-Columbia GA-Burke GA-Richmond GA-
357 PM EDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN MCDUFFIE...SOUTHWESTERN COLUMBIA...NORTHWESTERN BURKE
AND SOUTHWESTERN RICHMOND COUNTIES...
At 356 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Thomson to near Gough, moving east at
30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Grovetown, Thomson, Waynesboro, Hephzibah, Harlem, McBean, Gough,
Blythe, Dearing, Keysville, Vidette, Leitner Lake Conference Center,
Liberty Park Community Center, Arties Pond Public Fishing Area,
McDuffie County Fire Department, Adamsville, Bath-Edie, Pea Patch
Aerodrome, McDuffie Regional Medical Center and Boneville.
This includes Interstate 20 in Georgia between mile markers 180 and
188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should seek shelter until these storms pass.
&&
LAT...LON 3353 8228 3311 8177 3301 8228 3308 8229
3323 8223 3327 8226 3327 8229 3331 8234
3331 8239 3334 8244 3334 8250 3336 8253
3335 8255 3341 8255 3344 8258
TIME...MOT...LOC 1956Z 256DEG 28KT 3338 8252 3312 8213
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:00 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 22, 2:00 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Columbia SC 200 PM EDT Sat Jun 22 2019 .SYNOPSIS... A frontal boundary will remain in the forecast area through tonight bringing a possibility of severe thunderstorms. The front will become diffuse under upper ridging early next week and this pattern supports mainly scattered afternoon thunderstorms and above normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... The main concern again is...the increasing potential for organized severe thunderstorms this afternoon into the early evening. Another mesoscale convective system (MCS) in the Carolina Mountains at 17z is forecast to move southeast in northwest flow aloft and move across the region through early evening. In addition, convection increasing in east central GA near outflow boundaries where instability strong to extreme moving toward the CSRA likely to intensify. The meso-analysis across our area at 17z...A low level cap and negative CAPE has kept clouds at bay and weaker surface based instability through the early afternoon. However a closer look at the area laps and forecast soundings suggest a somewhat loaded gun sounding with considerable CAPE in the mixed layer MUCAPE 3000-4000 J/kg across the southern CWA. The effective deep layer shear near 30 knots is a concern. The potentially strong to extreme instability across the southern CWA should be enough to sustain or promote severe convection given the relatively strong deep layer effective shear. SPC has a good part of the CWA in enhanced risk of severe weather...even deeper into the capped environment...and a convective watch appears likely. The high resolution models all show convection in the area with different solutions...but expect most storms to move east of the area after 00z. high pops early then Decreasing pops overnight. Heavy rain possible with high precipitable water but storm movement should limit precip amounts. Temperatures again in the low 70s for lows. Stratus may develop across the north Midlands after midnight and spread south as boundary shift to the south. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Upper ridge axis just to the west of the region. The latest models appear to shift the frontal boundary a little further south, so the stronger instability may be in Georgia or across the western CWA/CSRA. The northern Midlands should be in a more stable environment than previous days. Expect slightly cooler temperatures due to considerable clouds at least early and the frontal boundary further south, so cut temps a bit. With weak short waves rotating over ridge and possibly moderate instability and high low-level moisture, scattered afternoon convection expected but severe threat appears lower. && .LONG TERM /MONDAY THROUGH SATURDAY/... The weather pattern over the Southeast U.S. transitions from a northwest flow aloft to a building summer time ridge axis during the next week. Increased subsidence, the lack of significant upper level forcing, and rising H5 heights will lead to a slight chance of diurnal convection Monday through Tuesday. A low level southerly flow later next week will increase POPs to a chance of afternoon and evening showers and thunderstorms Wednesday through Saturday. Temperatures will be near normal for late June. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Surface boundary across the area to focus convection/convergence this evening. Scattered cumulus across the area early this afternoon with some mid level clouds. Another mesoscale convective system moving southeast from the Carolina Mountains across the region late this afternoon and early evening. Other storms approaching from east central Georgia. Despite capping at the moment, The air mass will be strongly unstable across the region through the early evening. Brief restrictions expected early evening associated with convection. gusty winds also possible near storms mainly from the west- northwest direction, possibly in excess of 30 knots. Frontal boundary shifts south overnight, stratus may develop late tonight although confidence not high. This will result in IFR ceilings at CAE/CUB and possibly OGB. Brief fog possible at all terminals with light winds in the boundary layer. Ceilings should improve by 14z-16z. Light winds becoming northwest or north after 12z. .EXTENDED AVIATION OUTLOOK...Scattered mainly afternoon and evening thunderstorms and associated restrictions will occur during the period. A few locations may have early morning stratus and fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 22, 5:22 AM EDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 522 AM EDT Sat Jun 22 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 230930- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 522 AM EDT Sat Jun 22 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is the potential for additional severe thunderstorms this afternoon and evening. The primary hazard will be damaging straight- line wind, but large hail could also occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:42 AM EDT | Severe Thunderstorm Warning | CAE | Lincoln | 48 min |
| Jun 22, 4:05 AM EDT | Severe Thunderstorm Warning | CAE | Richmond | 55 min |
| Jun 22, 4:26 AM EDT | Severe Thunderstorm Warning | CAE | Burke | 34 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | CAE | Columbia, Lincoln | 41 min |
| Jun 22, 4:23 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, McDuffie, Richmond | 52 min |
| Jun 22, 4:34 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie, Richmond | 41 min |
| Jun 22, 5:15 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.